Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 18, 2015, 6:26 PM CDT for Harper County, Sumner County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2015, 6:26 PM CDT (23:26 UTC)
- Expired
- Apr 18, 2015, 7:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Harper County, KS, Sumner County, KS
The radar
The Vance AFB radar (KVNX), 43 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603
WUUS53 KICT 182326
SVRICT
KSC077-191-190000-
/O.NEW.KICT.SV.W.0067.150418T2326Z-150419T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT SAT APR 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
MANCHESTER...OR 11 MILES SOUTHEAST OF ANTHONY...MOVING NORTHEAST AT
25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CALDWELL AND BLUFF CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3700 9802 3722 9782 3700 9754
TIME...MOT...LOC 2326Z 229DEG 22KT 3701 9791
HAIL...1.75IN
WIND...60MPH
$$
KLEINSASSER1 follow-up statement
122
WWUS53 KICT 182341
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT SAT APR 18 2015
KSC077-191-190000-
/O.CON.KICT.SV.W.0067.000000T0000Z-150419T0000Z/
HARPER KS-SUMNER KS-
641 PM CDT SAT APR 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN HARPER AND SOUTHWESTERN SUMNER COUNTIES...
AT 641 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF WAKITA...OR 12 MILES WEST OF CALDWELL...MOVING NORTHEAST AT 20
MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CALDWELL AND BLUFF CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3700 9802 3722 9782 3700 9754
TIME...MOT...LOC 2341Z 242DEG 17KT 3702 9784
HAIL...2.00IN
WIND...60MPH
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:59 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 18, 3:59 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 359 PM CDT SAT APR 18 2015 .SYNOPSIS... ISSUED AT 358 PM CDT SAT APR 18 2015 STRONG THUNDERSTORMS...WHICH MAY OBVIOUSLY ACHIEVE SEVERITY...HAVE DEVELOPED OVER PARTS OF CENTRAL & SOUTH-CENTRAL KS WEST OF I-135. AS WAS EXPECTED...THE THUNDERSTORMS DEVELOPED IN AREAS WHERE SKIES HAD CLEARED AND WITH 55-60F DEWPOINTS DESTABLIZATION WAS FAIRLY RAPID. AT 252 PM CDT PING PONG BALL-SIZED HAIL WAS REPORTED IN BARTON COUNTY. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 358 PM CDT SAT APR 18 2015 TONIGHT: OBVIOUSLY SEVERE THUNDERSTORMS ARE DRAWING GREATEST ATTENTION. THE WELL-DEFINED MID-UPPER CYCLONE THAT HAS BEEN A TOPIC THE PAST 3 OR 4 DAYS IS DRIFTING TOWARD THE CO/KS BORDER TO PROMOTE DECENT UPPER DECK DIFFLUENCE. WITH THE ATTENDANT SURFACE LOW STILL SITUATED OVER EASTERN KS INDUCING MODEST E-SE LOWER-DECK FLOW...DEEP-LAYER SHEAR...BOTH SPEED AND DIRECTIONAL...SHOULD SLOWLY INCREASE WITH 30-40KTS LIKELY BY EARLY THIS EVENING. WITH MODEST UPPER-DECK COLD ADVECTION APPROACHING CENTRAL & SOUTH-CENTRAL KS LARGE HAIL PERHAPS 2 INCHES IN DIAMETER...WOULD BE THE PRIMARY THREAT. MOST FACETS OF INHERITED FORECAST ARE KEPT INTACT. LATE TONIGHT THE UPPER-DECK LOW OVER EASTERN CO WILL EVOLVE INTO A WAVE AS IT PHASES WITH A 2ND UPPER-DECK WAVE SWEEPING EAST ACROSS THE SASKATCHEWAN/MANITOBA BORDER. BOTH WILL TEAM TO SWEEP A COLD FRONT SE THAT SHOULD EXTEND FROM CENTRAL NEBRASKA AND WESTERN KANSAS EARLY SUNDAY MORNING. SUNDAY & SUNDAY NIGHT: THE SOUTHEAST PROGRESS OF THE COLD FRONT WILL BE WATCHED CLOSELY. AS THE 2 UPPER WAVES PHASE THE SOUTHERN COHORT WOULD WEAKEN. THIS WOULD LIKELY CAUSE THE COLD FRONT TO DECELLERATE AS IT APPROACHES SOUTHEAST KS EARLY SUNDAY AFTERNOON. THE NAM DEPICTS THIS SCENARIO MORE SO THAN IT'S COHORTS AND IS BEING FOLLOWED. AS SUCH THE AIR MASS OVER SOUTHEAST KS WOULD DESTABILIZE CONSIDERABLY. AS SUCH SEVERE THUNDERSTORM FOR SOUTHEAST KS WOULD INCREASE CONSIDERABLY & WITH THE NAM PREFERRED MLCAPES FROM 2,000-2,300 "CARAT JEWELS" ARE LIKELY EARLY SUNDAY AFTERNOON. COMBINED WITH MODEST UPPER-DECK COLD ADVECTION TARGETING THIS AREA LARGE HAIL...PERHAPS GOLF BALL SIZED...WOULD BE THE PRIMARY THREAT SUNDAY AFTERNOON. AS THE COLD FRONT PUSHES SE OF THIS AREA DEEP BRISK NW FLOW SPREADS SE ACROSS KS THEREBY SHUNTING THE SEVERE THREAT S-SE OF KICT COUNTRY EARLY SUNDAY EVENING. MONDAY-TUESDAY: THE WORK-WEEK SHOULD START QUIETLY AS AN INTENSE MID-UPPER CYCLONE BEGINS TO GYRATE OVER THE GREAT LAKES PER GFS & ECMWF. THIS WOULD DRIVE LARGE BU WEAK HIGH PRESSURE E/SE ACROSS THE CENTRAL & SOUTHERN PLAINS. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 358 PM CDT SAT APR 18 2015 THUNDERSTORMS SHOULD RETURN TO THE NEIGHBORHOOD WED & WED NIGHT BUT WITH DIFFERENCES IN SOLUTIONS HAVE KEPT FORECAST ESSENTIALLY UNCHANGED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1240 PM CDT SAT APR 18 2015 A RATHER DIFFICULT AVIATION FORECAST...AS AN UPPER LEVEL SYSTEM CURRENTLY OVER ERN CO WILL LEAD TO LOTS OF LOW LEVEL MOISTURE ACROSS MOST OF THE FORECAST AREA. AS LIFT FROM THIS LOW INCREASES...EXPECT SHRA/TSRA TO DEVELOP IN THIS UNSTABLE ATMOSPHERE ACROSS MOST OF THE FORECAST AREA AFTER 22Z/SAT. SO PLAN ON GOING WITH VCTS FOR MOST LOCATIONS FOR THIS CHANCE. ALSO WILL GO WITH A TEMPO GROUP FOR MVFR VSBYS IN AND AROUND THE STRONGER STORMS NEAR THE KICT/KHUT AND KRSL TAF SITES. EXPECT THE THUNDER CHANCES TO CONTINUE WELL INTO THE EVENING HOURS...ESPECIALLY FOR AREAS NEAR THE KICT/KHUT/KSLN AND KRSL TAF SITES. KCNU WILL SEE A LATER ARRIVAL FOR THE VCTS....TO AROUND 06Z. THE DEEPER LOW LEVEL MOISTURE COULD LEAD TO SOME MVFR CIGS AS WELL. EXPECT A GRADUAL WIND SHIFT TO THE WEST FOR THE KRSL TAF BY SUN MORNING. KETCHAM && .FIRE WEATHER... ISSUED AT 358 PM CDT SAT APR 18 2015 PROLONGED PERIODS OF RAIN & THUNDERSTORMS WILL KEEP THE GRASSLAND FIRE IN CHECK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 55 64 40 62 / 80 80 10 0 HUTCHINSON 53 60 39 62 / 80 70 10 0 NEWTON 54 61 40 60 / 80 80 10 0 ELDORADO 55 67 42 62 / 80 90 10 0 WINFIELD-KWLD 55 68 41 63 / 80 90 10 0 RUSSELL 52 60 37 61 / 70 80 10 0 GREAT BEND 51 60 36 60 / 70 70 10 0 SALINA 53 60 39 62 / 80 70 10 0 MCPHERSON 53 59 39 61 / 80 70 10 0 COFFEYVILLE 57 68 43 64 / 70 80 20 10 CHANUTE 57 68 43 63 / 70 90 20 10 IOLA 57 67 43 62 / 70 90 20 10 PARSONS-KPPF 57 68 43 63 / 70 80 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 18, 4:40 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 440 PM CDT SAT APR 18 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 440 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRIMARILY HAIL AS LARGE AS GOLF BALLS ARE LIKELY OVER CENTRAL AND SOUTH-CENTRAL KANSAS...ESPECIALLY WEST OF I-135 WHERE SEVERE THUNDERSTORM WATCH NUMBER 74 IS IN EFFECT UNTIL 9 PM. OTHER THUNDERSTORMS ARE LIKELY FOR THE REST OF THE REGION THAT MAY PRODUCE HAIL CLOSE TO 1 INCH DIAMETER AND 40 TO 50 MPH WINDS. IF YOU LIVE IN THESE LATTER AREAS YOU SHOULD MONITOR THE FORECAST CLOSELY AS SEVERE THUNDERSTORM WATCHES MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCES FOR SEVERE THUNDERSTORMS IS INCREASING FOR SOUTHEAST KANSAS SUNDAY AFTERNOON...WHERE HAIL AS LARGE AS GOLF BALLS MAY OCCUR. IF YOU LIVE IN SOUTHEAST KANSAS...THE FORECAST FOR SUNDAY SHOULD BE MONITORED CLOSELY. THUNDERSTORMS THAT MAY BE QUITE STRONG WITH HAIL CLOSE TO 1 INCH DIAMETER AND 40 TO 50 MPH WINDS ARE POSSIBLE FOR AREAS ALONG AND JUST SOUTHEAST OF THE TURNPIKE. A VERY HIGH FIRE DANGER MAY EXIST OVER PARTS OF CENTRAL KANSAS LATE SUNDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE FOR ALL AREAS FROM WEDNESDAY THROUGH FRIDAY. DETAILS REGARDING THE STRENGTH OF THESE THUNDERSTORMS WILL BE PROVIDED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND TONIGHT...ESPECIALLY FOR CENTRAL AND SOUTH-CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ ES
In the hours before
Special weather statement, Apr 18, 3:31 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 331 PM CDT SAT APR 18 2015 KSZ050-182045- RICE KS- 331 PM CDT SAT APR 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN RICE COUNTY IN CENTRAL KANSAS... * UNTIL 345 PM CDT * AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHASE...OR NEAR LYONS...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3842 9811 3824 9818 3817 9847 3842 9848 TIME...MOT...LOC 2029Z 183DEG 15KT 3832 9829 KLEINSASSER
Special weather statement, Apr 18, 5:24 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
524 PM CDT SAT APR 18 2015
KSZ050-051-067-182245-
MCPHERSON KS-RENO KS-RICE KS-
524 PM CDT SAT APR 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
MCPHERSON COUNTY IN CENTRAL KANSAS...
RENO COUNTY IN SOUTH CENTRAL KANSAS...
RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 545 PM CDT
* AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING NUMEROUS STRONG THUNDERSTORMS ACROSS PORTIONS OF
RENO...RICE AND MCPHERSON COUNTIES...MOVING NORTH AT 30 TO 35 MPH.
HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THE STRONGEST
STORMS.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...MCPHERSON...LYONS...LINDSBORG...SOUTH HUTCHINSON...
STERLING...INMAN...BUHLER...NICKERSON...MARQUETTE...LITTLE RIVER...
CHASE...ARLINGTON...TURON...BUSHTON...GENESEO...PARTRIDGE...
SYLVIA...ALDEN AND WINDOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3852 9848 3852 9792 3861 9792 3861 9737
3773 9811 3774 9846
TIME...MOT...LOC 2221Z 175DEG 30KT 3825 9802
KLEINSASSERLocal storm report, Apr 18, 5:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 WSW ATTICA 37.24N 98.26W
04/18/2015 M0.75 INCH HARPER KS TRAINED SPOTTER
&&
JMRSpecial weather statement, Apr 18, 5:47 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
547 PM CDT SAT APR 18 2015
KSZ091-182315-
HARPER KS-
547 PM CDT SAT APR 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 615 PM CDT
* AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER ATTICA...MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HARPER...ATTICA AND CRYSTAL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3722 9835 3739 9822 3739 9801 3730 9788
3713 9822
TIME...MOT...LOC 2244Z 219DEG 20KT 3720 9823
KLEINSASSERSpecial weather statement, Apr 18, 5:53 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 553 PM CDT SAT APR 18 2015 KSZ050-051-067-068-182315- HARVEY KS-MCPHERSON KS-RENO KS-RICE KS- 553 PM CDT SAT APR 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... MCPHERSON COUNTY IN CENTRAL KANSAS... NORTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS... SOUTHERN RICE COUNTY IN CENTRAL KANSAS... * UNTIL 615 PM CDT * AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING NUMEROUS STRONG THUNDERSTORMS ACROSS PORTIONS OF RENO...RICE AND MCPHERSON COUNTIES...MOVING NORTH TO NORTHEAST AT 20 MPH. ADDITIONAL DEVELOPMENT IS POSSIBLE INTO NORTHWEST HARVEY COUNTY. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. ADDITIONALLY...LOCALLY HEAVY RAIN MAY RESULT IN AREAS OF MINOR FLOODING OF TYPICAL FLOOD-PRONE AREAS. * LOCATIONS IMPACTED INCLUDE... HUTCHINSON...MCPHERSON...LYONS...HESSTON...SOUTH HUTCHINSON... STERLING...MOUNDRIDGE...INMAN...BUHLER...NICKERSON...BURRTON... GALVA...CANTON...LITTLE RIVER...ARLINGTON...PARTRIDGE...ALDEN... WINDOM...PLEVNA AND ABBYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3833 9846 3853 9737 3812 9737 3783 9835 TIME...MOT...LOC 2249Z 193DEG 16KT 3832 9809 KLEINSASSER
Special weather statement, Apr 18, 6:13 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 613 PM CDT SAT APR 18 2015 KSZ082-091-182345- HARPER KS-KINGMAN KS- 613 PM CDT SAT APR 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL HARPER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 645 PM CDT * AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HARPER...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SPIVEY...CLEVELAND...CRYSTAL SPRINGS AND RAGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3725 9811 3731 9823 3756 9816 3744 9781 TIME...MOT...LOC 2310Z 213DEG 21KT 3733 9813 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:30 PM CDT | Special Weather Statement | ICT | Barton | 30 min |
| Apr 17, 7:58 PM CDT | Special Weather Statement | ICT | Barton | 32 min |
| Apr 18, 2:51 PM CDT | Special Weather Statement | ICT | Barton | 9 min |
| Apr 18, 2:54 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 21 min |
| Apr 18, 2:56 PM CDT | Special Weather Statement | ICT | Ellsworth | 19 min |
| Apr 18, 2:58 PM CDT | Special Weather Statement | ICT | Lincoln | 32 min |
| Apr 18, 3:07 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 23 min |
| Apr 18, 3:11 PM CDT | Special Weather Statement | ICT | Ellsworth | 34 min |
| Apr 18, 3:23 PM CDT | Special Weather Statement | ICT | Ellsworth | 22 min |
| Apr 18, 3:27 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 33 min |
| Apr 18, 3:31 PM CDT | Special Weather Statement | ICT | Rice | 14 min |
| Apr 18, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 30 min |
| Apr 18, 5:24 PM CDT | Special Weather Statement | ICT | McPherson, Reno, Rice | 21 min |
| Apr 18, 5:47 PM CDT | Special Weather Statement | ICT | Harper | 28 min |
| Apr 18, 5:53 PM CDT | Special Weather Statement | ICT | McPherson, Reno, Rice | 22 min |
| Apr 18, 6:13 PM CDT | Special Weather Statement | ICT | Kingman | 32 min |
| Apr 18, 6:45 PM CDT | Special Weather Statement | ICT | Kingman | 30 min |
| Apr 18, 6:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.